MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH
Model Number INS-5300
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for evaluation.The issue described in the complaint was confirmed upon investigation when the triple needle brush was slightly extended (<1mm) beyond the end of the sheath.The sheath was measured and found to be within specification.Since the failure mode was not caused by a shortened sheath, a definitive root cause could not be determined.This event is being reported in response to an observation from an external inspection.There has been no associated harm attributed to the reported event.We will continue to monitor and trend similar incidents.
 
Event or Problem Description
During a navigated thoracic procedure, the physician found that an always-on tip tracked triple needle brush would not retract fully into the sheath out of the package.A new instrument was opened and the case was completed.There was no patient injury or harm associated with the reported event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was not included in the initial medwatch report.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Additional Manufacturer Narrative
This report is being supplemented to correct a1: patient identifier of the previous supplemental report.The correct patient identifier is (b)(6).

Brand Name
ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key16527023
Report Number3007222345-2023-00011
Device Sequence Number14776728
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Device Lot Number04239191204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer06/19/2023
09/26/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date08/14/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale